Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

Wave number of maximal growth in viscous ferrofluids

Title data

Lange, Adrian ; Reimann, Bert ; Richter, Reinhard:
Wave number of maximal growth in viscous ferrofluids.
In: Magnetohydrodynamics. Vol. 37 (2001) Issue 3 . - pp. 261-267.
ISSN 0024-998X

Official URL: Volltext

Related URLs

Abstract in another language

Within the frame of linear stability theory an analytical method is presented for the normal field instability in magnetic fluids. It allows to calculate the maximal growth rate and the corresponding wave number for arbitrary values of the layer thickness and viscosity. Applying this method to magnetic fluids of finite depth, the results are quantitatively compared to the wave number of the transient pattern observed experimentally after a jumplike increase of the field. The wave number grows linearly with increasing induction where the theoretical and the experimental data agree well.

Further data

Item Type: Article in a journal
Refereed: Yes
Keywords: Pattern formation; Ferrofluids; Rosensweig instability; Critical wave number
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Physics > Chair Experimental Physics V > Chair Experimental Physics V - Univ.-Prof. Dr. Ingo Rehberg
Profile Fields > Advanced Fields > Nonlinear Dynamics
Faculties
Faculties > Faculty of Mathematics, Physics und Computer Science
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Physics
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Physics > Chair Experimental Physics V
Profile Fields
Profile Fields > Advanced Fields
Result of work at the UBT: Yes
DDC Subjects: 500 Science > 530 Physics
Date Deposited: 10 Oct 2018 07:28
Last Modified: 20 Feb 2019 09:54
URI: https://eref.uni-bayreuth.de/id/eprint/45962